Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 34, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Dec 18, 2021, 3:03 AM CST for 4 states. It took effect at Dec 18, 2021, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 3:03 AM CST (09:03 UTC)
- In effect from
- Dec 18, 2021, 9:00 AM CST
- Expired
- Dec 18, 2021, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 42 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
303 WWUS74 KSHV 180903 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 303 AM CST Sat Dec 18 2021 ARZ050-051-059-060-070-071-LAZ001>003-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-181715- /O.NEW.KSHV.LW.Y.0034.211218T1500Z-211219T0000Z/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo- Bossier-Webster-De Soto-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Minden, Springhill, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, and San Augustine 303 AM CST Sat Dec 18 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 mph with occasional higher gusts expected behind a passing cold front. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 50
1 follow-up statement
270 WWUS74 KSHV 181656 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1056 AM CST Sat Dec 18 2021 ARZ061-072-073-LAZ004>006-011>014-021-190000- /O.EXA.KSHV.LW.Y.0034.000000T0000Z-211219T0000Z/ Nevada-Columbia-Union-Claiborne-Lincoln-Red River-Bienville- Jackson-Ouachita-Caldwell- Including the cities of Prescott, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, and Columbia 1056 AM CST Sat Dec 18 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 20 mph with occasional higher gusts expected behind a passing cold front. * WHERE...Portions of north central and northwest Louisiana and south central and southwest Arkansas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059-060-070-071-LAZ001>003-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-190000- /O.CON.KSHV.LW.Y.0034.000000T0000Z-211219T0000Z/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo- Bossier-Webster-De Soto-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Minden, Springhill, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, and San Augustine 1056 AM CST Sat Dec 18 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 mph with occasional higher gusts expected behind a passing cold front. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 17, 11:17 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 17, 11:17 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1117 PM CST Fri Dec 17 2021 .AVIATION... For the 18/06Z TAF period, mostly VFR conditions starting out this period except at LFK where IFR cigs are noted, and these cigs will quickly spread farther north with rapidly deteriorating conditions across our airspace ahead of a cold front. This cold front will bring widespread showers and scattered thunderstorms through much of the period so expect low cigs/vsbys to prevail through the day on Saturday as post-frontal convection will likely linger well into the afternoon even after the front clears all of our terminal sites. Light S/SE winds overnight will quickly veer to N/NW with fropa and become quite blustery through Saturday between 10-15 kts with higher gusts. /19/ && .PREV DISCUSSION... /issued 1016 PM CST Fri Dec 17 2021/ UPDATE... Warm air advection continues across the region in advance of a strong cold front moving into eastern and south central Oklahoma, eventually working its way into our NW zones after midnight with showers and thunderstorms increasing along and just ahead of it. A Marginal Risk of severe thunderstorms continues to be highlighted across these areas in our NW with the primary threats of damaging winds and large hail through daybreak on Saturday despite a slight drop off in instability overnight. For the update, adjustments were made to hourly temperatures to better account for timing of the cold front. As a result, this led to some tweaks in overnight lows. Otherwise, the remainder of the forecast is pretty well on track. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 69 39 51 / 20 100 20 0 MLU 60 74 39 51 / 0 100 40 0 DEQ 55 60 32 50 / 90 90 0 0 TXK 59 64 36 50 / 80 100 10 0 ELD 61 66 36 49 / 20 100 20 0 TYR 61 65 36 50 / 70 100 0 0 GGG 62 67 38 51 / 40 100 10 0 LFK 65 71 41 55 / 10 100 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Dec 17, 1:23 PM CST, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 123 PM CST Fri Dec 17 2021 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-181930- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- 123 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will gradually increase in coverage and intensity this evening. A few storms could be severe tonight, mainly north of the Interstate 30 corridor in Southeast Oklahoma, extreme Southwest Arkansas, and extreme Northeast Texas. Damaging winds and large hail will be the primary threats. In addition, locally heavy rainfall and high rainfall rates could result in isolated flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are likely during the day Saturday as a strong cold front moves across the region. Severe weather is not anticipated Saturday, but a few of the strongest storms could produce gusty winds and dangerous cloud to ground lightning. In addition, locally heavy rainfall could result in isolated flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and tonight. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-181930- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 123 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorm chances will quickly increase late tonight and early Saturday morning across East Texas, Southwest Arkansas, and Northwest Louisiana as a cold front approaches the area. Severe weather is not anticipated through sunrise Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Widespread thunderstorms are expected areawide during the day Saturday as a strong cold front moves across the region. A few storms could be severe across East Texas and Northwest Louisiana, mainly along and south of Interstate 20, from the mid-morning hours through mid-afternoon Saturday. Damaging winds and large hail will be the primary threats. In addition, locally heavy rainfall could lead to isolated flooding. Thunderstorms should finally move southeast and out of the area completely Saturday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed during the daytime hours of Saturday.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 9:38 AM CST | Special Weather Statement | SHV | De Soto | 37 min |
| Dec 18, 10:30 AM CST | Special Weather Statement | SHV | Red River | 45 min |
| Dec 18, 6:28 AM CST | Special Weather Statement | SHV | Smith | 32 min |
| Dec 18, 7:02 AM CST | Special Weather Statement | SHV | Smith | 43 min |
| Dec 18, 7:26 AM CST | Special Weather Statement | SHV | Gregg | 34 min |
| Dec 18, 7:54 AM CST | Special Weather Statement | SHV | Rusk | 36 min |
| Dec 18, 8:00 AM CST | Special Weather Statement | SHV | Rusk | 60 min |
| Dec 18, 8:22 AM CST | Special Weather Statement | SHV | Nacogdoches | 38 min |
| Dec 18, 8:52 AM CST | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 38 min |
| Dec 18, 11:02 AM CST | Special Weather Statement | SHV | Angelina | 43 min |
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.